My psych prescribed me this for nightmares and sleeplessness as all other meds had no effect ie: diazapam, and xanax etc. i am worried about gaining weight from it. Thanks
Weight gain is not listed as a possible side effect of this medication.
All the best,
Drugs can cause weight gain in several different ways. Some can increase appetite or make you crave certain types of foods like those high in carbohydrates or fat. Other medications may slow down metabolism or cause fluid retention. However, the effect of prescription drugs on body weight is complex. Some drugs have no effect on weight, while others cause weight gain or weight loss. There are also drugs that initially cause weight loss and then lead to weight gain with long-term use. Most prescription medications associated with changes in body weight affect the central nervous system. These include antidepressants like monoamine oxidase inhibitors (MAOIs), tricyclic antidepressants(TCA), and selective serotonin reuptake inhibitors (SSRIs). Mood stabilizers (lithium, valproic acid), antipsychotics, and anticonvulsants have also been linked with weight gain.
Catapres (clonidine) is a medication that is used in the treatment of high blood pressure.A search of the prescribing information did not specifically list weight gain as a side effect. This is not a complete list of the side effects associated with clonidine.If you think a drug you are taking is causing weight gain, tell your health care provider. Do not stop any medication or change the dose without first talking to your provider.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Oct 2010 • 8 answers
Posted 14 Oct 2013 • 16 answers
Posted 22 Oct 2014 • 9 answers
Posted 9 Feb 2015 • 2 answers
Serious reaction I had a serious reaction from diazepam and worry that gabapentin might do the same?
Posted 11 Oct 2015 • 2 answers